Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nauseau and Vomiting
Aug 19, 2005

Dear Dr. Henry:

My current drug regimen is causing frequent bouts with nausea and vomiting. What do you prescribe - without discontinuing the meds - to alleviate these side effects? Is one antiemetic better than another? What do you offer as the best regimen that doesn't include nausea and vomiting side effects? Thank you.

Response from Dr. Henry

Often the nausea and vomiting will decrease over the first month of therapy. For nausea I often first try Reglan or Compazine and if those aren't helpful often Marinol (which also can stimulate the appetite). I often have our HIV pharmacist go over the schedule of taking the drugs to make sure they are being taking correctly (such as with food for many of the meds). If the nausea persists then then the regimen is reviewed to see if any particular drug could be the main cause and should we switch to an alternative (for example for a small percentage of patients AZT causes persistent nausea). KH



Previous
loss of libido (not interested in sex)
Next
Worried swelling of Ankles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement